The Annals of Mathematical Statistics

The Large-Sample Power of Tests Based on Permutations of Observations

Wassily Hoeffding

Full-text: Open access

Abstract

The paper investigates the power of a family of nonparametric tests which includes those known as tests based on permutations of observations. Under general conditions the tests are found to be asymptotically (as the sample size tends to $\infty$) as powerful as certain related standard parametric tests. The results are based on a study of the convergence in probability of certain random distribution functions. A more detailed summary will be found at the end of the Introduction.

Article information

Source
Ann. Math. Statist. Volume 23, Number 2 (1952), 169-192.

Dates
First available in Project Euclid: 28 April 2007

Permanent link to this document
http://projecteuclid.org/euclid.aoms/1177729436

Digital Object Identifier
doi:10.1214/aoms/1177729436

Mathematical Reviews number (MathSciNet)
MR57521

Zentralblatt MATH identifier
0046.36403

JSTOR
links.jstor.org

Citation

Hoeffding, Wassily. The Large-Sample Power of Tests Based on Permutations of Observations. Ann. Math. Statist. 23 (1952), no. 2, 169--192. doi:10.1214/aoms/1177729436. http://projecteuclid.org/euclid.aoms/1177729436.


Export citation